MAUDE Adverse Event Report: AVINGER INC. PANTHERIS SV; CATHETER, PERIPHERAL, ALTHERECTOMY, PRODUCT CODE MCW

AVINGER INC. PANTHERIS SV; CATHETER, PERIPHERAL, ALTHERECTOMY, PRODUCT CODE MCW
Model Number A140-SV
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915); Material Twisted/Bent (2981); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
During atherectomy of the tibial-peroneal trunk with the pantheris sv catheter, imaging was lost during advancement of the catheter.The physician noted that he had applied additional force just before imaging was lost.During retraction of the catheter, the nosecone detached from the cannula while the cannula and nosecone were within the sheath and both were withdrawn from the patient.No part of the device was left inside the patient.The sheath and guidewire did not have to be removed.The procedure continued with another pantheris sv device advanced through the sheath and was completed with no reports of patient injury or harm.The ifu for this device states as a precaution for the user to determine the cause of resistance to movement of the catheter before continuing to move the device against resistance.

Brand Name
PANTHERIS SV
Common Device Name
CATHETER, PERIPHERAL, ALTHERECTOMY, PRODUCT CODE MCW
Manufacturer (Section D)
AVINGER INC.
400 chesapeake drive
redwood city CA 94063
MDR Report Key9306209
Report Number3007498664-2019-00004
Device Sequence Number1864440
Product Code MCW
UDI-Device Identifier00851354004417
UDI-Public(01)00851354004417
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182341
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/19/2020
Device Model NumberA140-SV
Device Catalogue NumberA140-SV
Device Lot Number190919001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2019
Initial Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight74